Maine, 2020

Hail and Damaging Winds in Maine, July 8, 2020

July 8, 2020 · NWS GYX · 19 events in 7 counties and zones

An upper level disturbance moving in from the northwest coupled with a very moist air mass over Maine where dewpoint temperatures rose to around 70 degrees. This allowed for strong instability which supported numerous strong to severe thunderstorms during the afternoon into the early evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An upper level disturbance moving in from the northwest coupled with a very moist air mass over Maine where dewpoint temperatures rose to around 70 degrees. This allowed for strong instability which supported numerous strong to severe thunderstorms during the afternoon into the early evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 8, 11:09 AM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Jul 8, 11:09 AM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1209 PM EDT Wed Jul 8 2020

.SYNOPSIS...
A front will cross the region today bringing scattered
thunderstorms with heavy rainfall, gusty winds, and hail. High
pressure builds in for the latter half of the week. Temperatures
and humidity climb with heat index values exceeding 90 degrees
across portions of the area through the end of the week. A low
moves up the coast Friday, bringing widespread rain to the
region Friday night into Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
noon update: Skies are starting to clear through NH making way
for increasing instability through afternoon. Upper trough is
pushing into the St. Lawrence river valley with convection
starting to fire, expect coverage to increase rapidly over the
next few hours.

930am update...Have issued a flash flood watch for this
afternoon for portions of southern New Hampshire. The main
concern is for urban areas, where heavy rainfall rates may
rapidly lead to flooding despite previously dry conditions. All
guidance continues to indicate the highest rainfall rates will
be across southern NH this afternoon. A very high freezing level
and ample moisture will allow for efficent rain production.
Further increasing the threat storm motion will be relatively
slow, around 5 to 10 kts.

720 AM Update...
Already a few thunderstorms are moving across southern Quebec
and across the Canadian border. Environment Canada has issued a
severe thunderstorm watch for their side of the border. These
storms are not severe yet but do pose a lightning and heavy rain
threat. Have updated POPs and weather grids to reflect the
latest timing concerning the convection across NH and ME this
morning and later today.

Previous discussion...
** A few strong to severe storms possible today across NH and ME**
**High humidity and warm temperatures will result in heat indices of
90 degrees F or more Thursday**

Mosaic radar imagery shows showers and thunderstorms moving east
through the eastern Great Lakes region, southern Canada, and
northern Maine. This is in response to subtle short wave energy
moving through the flow aloft, along with increasing WAA. WAA will
continue to ramp up today. 925MB temperatures of 18-19C will climb
to near 23C by this evening with a warm front bisecting the CWA and
generally oriented along the NH/ME border. This will support highs
in the upper 70s east to the mid/upper 80s across portions of
southern NH and western ME. High theta-e air will increase with
southerly winds allowing anomalously high PWAT air to build across
northern New England, in time for the arrival of another wave of
energy during the late morning and into the afternoon and early
evening.

Not expecting much sunshine today, but we will have plenty of MUCAPE
(over 2000 J/KG) across the area by later morning/afternoon, mainly
away from the coast, as lapse rates increase. Shear in the 0-1 km
layer is low (10-15 kts), and bulk shear around 25 kts will be just
enough to organize storms into pulse and short multicell segments.
This will be enough to produce storms capable of damaging winds and
marginally severe hail, with HREF 10m wind speed forecasts
supporting this.

Weak flow throughout the column will contribute to slow moving cells
which will make it more likely for the high PWAT, warm-rain cells to
cause locally heavy rain and flash flooding. SPC has our area in
Marginal Risk today, and WPC is also highlighting a slight risk for
excessive rainfall. This is in agreement with storm total QPF grids
produced this morning. Portions of ME will see anywhere from a
quarter inch off the Mid Coast to close to an inch over York County.
NH will have the better chance for heavy rain, with models painting
a bullseye of 0.75-1 inch or more. It is possible for localized
amounts close to 2".

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Precipitation should move offshore by 8 pm. Fog should be prevalent
tonight with low level moisture lingering and an inversion in place.
 Some of it will be dense given the rainfall expected, with a dense
fog advisory not out of the question. Skies clear out tonight except
for stratus off the coast. It will remain muggy and warm with
overnight lows in the low to upper 60s.

Thursday will start warm and get warmer as the day progressing. Dew
points will be in the 60s and even lower 70s for southern and
coastal sections, making for an oppressive day. Partly sunny
skies along with light SW winds and 925mb temperatures in the
20-22C range will translate to widespread mid to upper 80s
across most of the area, with lower 90s across southern NH. The
combination of heat and humidity will allow portions of
southern NH to reach heat advisory criteria for a few hours in
the afternoon. A heat advisory has been issued for this
likelihood. A few widely scattered pop up showers are likely
with daytime heating.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Overview: The long term portion of the forecast remains active. The
very warm and humid conditions continue on Friday though heat index
values should remain below heat advisory criteria. A low pressure
system is then expected to bring a widespread rainfall to our region
late Friday into Saturday; its tropical origin and forecast track
suggest that flash flooding is a potential threat. Beyond Saturday,
the forecast looks unsettled with some chances for precipitation and
continued warm and humid conditions.

Impacts: Minor impacts Friday afternoon as heat index values rise
into the lower 90s in portions of southern NH. More substantial
impacts possible late Friday into Saturday from flash flooding,
particularly over the southern slopes of the Whites and the western
ME mountains south and east into the foothills.

Forecast Details: As outlined in the Impacts section above, there
are two primary concerns in the long term forecast: heat index
values Friday afternoon and the potential for flash flooding late
Friday into Saturday for portions of our region.

Friday begins with an area of low pressure centered just off the mid-
Atlantic coast that will slowly drift generally northward as the day
progresses. This is the system that the NHC gives a 50% chance of
development over a 5-day period beginning at 2am this morning. Some
model guidance suggests that this system could become a named
tropical system...but regardless of whether it is named, the
potential impacts from it will be the same as it moves past our
region this weekend.

First things first though as Friday will again be a warm and humid
day with an upper level ridge in place over New England. How warm it
will be is the question with factors for (Euro with ~18C temps
forecast at 850 mb) and against (plenty of cloud cover, ensemble
forecast temps) any locations reaching 90 degrees Friday afternoon.
As it is, have some locations in southern NH reaching into the lower
90s for an hour or two with forecast highs in the upper 80s and dew
points in the lower 70s. Expecting the entire region to fall below
heat advisory criteria at this point.

Back to the low pressure system...the global models are in good
agreement that precipitation will begin to move into southern
portions of our region by between 00Z and 12Z Saturday. It will have
a tropical source of moisture with a good LLJ aimed right into
western ME, leading to a threat for flash flooding along the
southern facing slopes of the Whites and the western ME mountains
stretching down into the foothills to their south Friday night into
Saturday. I have increased QPF amounts from the previous forecast
and come up with a widespread 1-2 inches for the previously
mentioned areas and along the coastal plain, but locally higher
amounts will be possible. As this event gets closer, will likely be
able to hone in on more specific areas where the best QPF is
expected.

Precipitation continues into Saturday night as the low passes
through the Gulf of Maine and into the Canadian Maritimes.
Conditions remain unsettled through the rest of the weekend with
continued chances for showers and thunderstorms Sunday and each day
through the end of the period.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Short Term...IFR stratus/some fog should improve after daybreak
to VFR ceilings around 3-4 kft. TSRA will arrive first for KHIE
and KLEB late this morning and spread to impact all terminals
this afternoon and evening before moving offshore. Expect
variable flight rules, but there is the potential for IFR/LIFR
given +RA expected. Conditions improve this evening, but
fog/some dense/will develop with areas of saturated grounds and
an inversion in place.

Long Term...Deteriorating conditions at all terminals on Friday as
low pressure heads north toward the Gulf of Maine. Precipitation
begins at southern terminals late Friday and at northern
terminals Friday night. Showers and thunderstorms continue on
Saturday before diminishing Saturday night; periods of heavy
rain will be possible. Showers and thunderstorms expected again
on Sunday. Will monitor trends for gusty winds for coastal
terminals on Saturday, dependent on tropical/coastal low
development as it passes by.

&&

.MARINE...
Short Term...We could briefly touch 25 kts and 5 ft at times
over the outer waters, mainly late tonight, but confidence and
spatial coverage is low enough to not warrant a SCA.

Long Term...A tropical/coastal low will cross the waters on Saturday,
causing seas to build to 5-6 ft with winds gusting to 20 kt. It should
be noted that this forecast is based on a weak system crossing
the waters; a stronger system would have a greater impact. Will
continue to monitor trends for this time frame. Seas will remain
elevated through Sunday, but thereafter, no concerns for the
waters.

&&

.HYDROLOGY...
There are multiple chances for heavy rainfall in the forecast.
Today a line of thunderstorms will move through the region. With
decent instability and plenty of moisture, expect widespread
scattered storms. Storm motion will be very slow, and in
combination with high freezing levels may lead to flash flooding
with efficient rainfall producing storms.

The second chance for moderate to heavy rainfall comes Friday
night into Saturday when a coastal low impacts the region. This
will bring an atmospheric river of tropical moisture into the
region with a focus on the coastal plain. Again, deep warm
cloud depths and abundant moisture will result in an increased
risk of flash flooding for the weekend.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...Flash Flood Watch until 10 PM EDT this evening for NHZ008-012-
     013.
     Heat Advisory from noon to 7 PM EDT Thursday for NHZ008-012-
     013-015.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...Hanes
LONG TERM...Watson
AVIATION...
MARINE...
HYDROLOGY...
Hazardous weather outlook, Jul 8, 8:28 AM EST, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
928 AM EDT Wed Jul 8 2020

MEZ007>009-NHZ001>004-091330-
Northern Oxford-Northern Franklin-Central Somerset-Northern Coos-
Southern Coos-Northern Grafton-Northern Carroll-
928 AM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is for west central Maine, western
Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will impact the region this afternoon and
evening. Some storms may be severe with damaging winds, large hail,
and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NHZ008-012-013-091330-
Merrimack-Eastern Hillsborough-Interior Rockingham-
928 AM EDT Wed Jul 8 2020

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central New Hampshire and
southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Scattered thunderstorms will impact the region this afternoon and
evening. Some storms may be severe with damaging winds, large hail,
and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat index values will be in the lower 90s Friday afternoon.

Moderate to heavy rainfall is expected Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

MEZ012>014-018>028-033-NHZ005>007-009>011-014-091330-
Southern Oxford-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Southern Grafton-Southern Carroll-
Sullivan-Belknap-Strafford-Cheshire-Coastal Rockingham-
928 AM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, western Maine, central New Hampshire, northern New
Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will impact the region this afternoon and
evening. Some storms may be severe with damaging winds, large hail,
and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values will be in the lower 90s Thursday afternoon.

Moderate to heavy rainfall is expected Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NHZ015-091330-
Western And Central Hillsborough-
928 AM EDT Wed Jul 8 2020

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for New Hampshire.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will impact the region this afternoon and
evening. Some storms may be severe with damaging winds, large hail,
and heavy rain.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat index values will be in the lower 90s Friday afternoon.

Moderate to heavy rainfall is expected Friday night and Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

ANZ150>154-091330-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
928 AM EDT Wed Jul 8 2020

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low chance for a few gale force gusts on the outer waters
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 8, 12:37 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Gray ME
137 PM EDT Wed Jul 8 2020

MEZ012-033-NHZ002-004-081830-
Southern Oxford-Interior Cumberland Highlands-Southern Coos-Northern
Carroll-
137 PM EDT Wed Jul 8 2020

...AN AREA OF SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL AFFECT
SOUTHWESTERN OXFORD AND NORTHEASTERN CARROLL COUNTIES...

At 135 PM EDT, an area of slow-moving showers and thunderstorms were
clustered 11 miles north of Fryeburg, moving east at 20 mph.

Locations impacted include...
Bridgton, Fryeburg, Waterford, Lovell, Jackson, Chatham, Sweden,
Stowe, Stoneham and Albany.

Torrential rainfall is occurring with these showers and storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.

LAT...LON 4414 7120 4425 7118 4425 7075 4409 7076
TIME...MOT...LOC 1735Z 274DEG 17KT 4419 7099

Schwibs
Special weather statement, Jul 8, 1:01 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Gray ME
201 PM EDT Wed Jul 8 2020

MEZ012-033-081830-
Southern Oxford-Interior Cumberland Highlands-
201 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OXFORD AND
NORTHWESTERN CUMBERLAND COUNTIES...

At 201 PM EDT, a strong thunderstorm was located near Waterford, or
near Bridgton, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bridgton, Fryeburg, Naples, Waterford, Harrison, Denmark, Lovell,
Otisfield, Sweden, Stoneham, Oxford, Norway, Albany and Paris.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4406 7094 4427 7082 4419 7046 4397 7061
TIME...MOT...LOC 1801Z 286DEG 25KT 4412 7079

ES
Special weather statement, Jul 8, 1:14 PM EST, 1 minute before
Special Weather Statement
National Weather Service Gray ME
214 PM EDT Wed Jul 8 2020

NHZ003-005-081900-
Northern Grafton-Southern Grafton-
214 PM EDT Wed Jul 8 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRAFTON COUNTY...

At 214 PM EDT, a strong thunderstorm was located near Fairlee, or 18
miles northeast of Lebanon, moving east at 20 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Groton, Piermont, Woodstock, Lyme, Dorchester, Ellsworth, Wentworth,
Rumney and Orford.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4390 7216 4392 7212 4394 7212 4396 7210
      4397 7173 4377 7177 4381 7217
TIME...MOT...LOC 1814Z 265DEG 19KT 4388 7209

ES

The radar

The Portland,ME radar (KGYX), 53 km away, was scanning. The volume nearest the first event began at 18:16 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Oxford

When
July 8, 1:15 PM EST
Where
Oxford County, 1.64 mi ESE of Lovell
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.110, -70.850

Trees down on Knight's Hill Road.

Thunderstorm Wind, Oxford

When
July 8, 2:00 PM EST
Where
Oxford County, 0.69 mi N of Otisfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.060, -70.550

Trees down on Route 121 near Otisfield.

Thunderstorm Wind, Cumberland

When
July 8, 2:26 PM EST
Where
Cumberland County, 1.27 mi W of North Raymond
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.977, -70.425

Trees and wires down in several places in North Raymond.

Hail, Franklin

When
July 8, 2:45 PM EST
Where
Franklin County, 1.47 mi NNW of Rileys
Measured
1.25 in hail
Reported by
Public
Coordinates
44.520, -70.260

Half dollar size hail reported near East Dixfield.

Thunderstorm Wind, Franklin

When
July 8, 2:56 PM EST
Where
Franklin County, 0.85 mi NW of Rangeley
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.980, -70.640

Trees and wires down throughout the town of Rangely.

Thunderstorm Wind, Franklin

When
July 8, 3:00 PM EST
Where
Franklin County, 0.69 mi N of Rangeley Muni Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
44.990, -70.670

A 62 MPH wind gust was measured on a mesonet station near Rangely.

Thunderstorm Wind, Kennebec

When
July 8, 3:30 PM EST
Where
Kennebec County, 3.04 mi WSW of Vienna
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.520, -70.040

Trees and wires downed on Callahan Rd in Mount Vernon.

Thunderstorm Wind, Oxford

When
July 8, 3:45 PM EST
Where
Oxford County, 0.98 mi W of (Rum)rumford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.550, -70.550

Multiple trees reported down in Rumford.

Thunderstorm Wind, Franklin

When
July 8, 3:50 PM EST
Where
Franklin County, 1.7 mi NW of Wilton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.600, -70.240

Multiple trees down on Weld Rd in Wilton.

Thunderstorm Wind, Oxford

When
July 8, 4:00 PM EST
Where
Oxford County, 0.49 mi W of Dixfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.530, -70.460

Multiple trees reported down in Dixfield.

Thunderstorm Wind, Oxford

When
July 8, 4:05 PM EST
Where
Oxford County, 0.85 mi NW of Peru
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.510, -70.410

Multiple trees reported down in Peru Center.

Thunderstorm Wind, Oxford

When
July 8, 4:15 PM EST
Where
Oxford County, Sweden
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.130, -70.820

Trees reported downed in Sweden.

Thunderstorm Wind, Kennebec

When
July 8, 4:30 PM EST
Where
Kennebec County, 0.85 mi NW of Rome
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
44.590, -69.860

Trees and wires down in Rome.

Thunderstorm Wind, Androscoggin

When
July 8, 4:35 PM EST
Where
Androscoggin County, 0.5 mi W of Summit Spg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
44.050, -70.410

White Oak Hill Road closed due to tree damage.

Thunderstorm Wind, Kennebec

When
July 8, 4:45 PM EST
Where
Kennebec County, Litchfield Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.130, -69.970

Trees and wires downed near Chelsea.

Thunderstorm Wind, Kennebec

When
July 8, 4:45 PM EST
Where
Kennebec County, Chelsea
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.250, -69.720

Trees and wires downed in Litchfield.

Thunderstorm Wind, Knox

When
July 8, 5:36 PM EST
Where
Knox County, 0.5 mi W of Tenants Harbor
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.970, -69.210

Trees and wires downed in Tenants Harbor.

Thunderstorm Wind, York

When
July 8, 6:20 PM EST
Where
York County, 0.5 mi E of Acton
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.530, -70.910

Trees and wires down in Acton.

Thunderstorm Wind, York

When
July 8, 6:20 PM EST
Where
York County, 1.65 mi ENE of Shapleigh
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.540, -70.820

Trees and wires reported down just east of Shapleigh on Back Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2020Every state in 2020This day in weather historyWarnings in Maine, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 912005, 912008, 912009, 912010, 912012, 912015, 912017, 912018, 912022, 912024, 912025, 912026, 912027, 912029, 912030, 912031, 912032, 912033, 912034.